Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 43, NWS Gaylord, MI

February 17, 2011

NWS Gaylord, MI issued this gale warning at Feb 17, 2011, 3:43 PM EST. It took effect at Feb 18, 2011, 4:17 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 3:43 PM EST (20:43 UTC)
In effect from
Feb 18, 2011, 4:17 AM EST
Expired
Feb 19, 2011, 10:20 AM EST
In force
30 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS73 KAPX 172043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EST THU FEB 17 2011

LMZ323-342-344>346-180445-
/O.CAN.KAPX.SC.Y.0019.000000T0000Z-110218T1200Z/
/O.UPG.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/
/O.NEW.KAPX.GL.W.0043.110218T1200Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 PM EST THU FEB 17 2011

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
023 
WHUS73 KAPX 180343
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1043 PM EST THU FEB 17 2011

LMZ323-342-344>346-181000-
/O.CON.KAPX.GL.W.0043.110218T1200Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1043 PM EST THU FEB 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
519 
WHUS73 KAPX 180917
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EST FRI FEB 18 2011

LMZ323-342-344>346-181730-
/O.EXT.KAPX.GL.W.0043.110218T0917Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 AM EST FRI FEB 18 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
775 
WHUS73 KAPX 181534
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1034 AM EST FRI FEB 18 2011

LMZ323-342-344>346-182200-
/O.CON.KAPX.GL.W.0043.000000T0000Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1034 AM EST FRI FEB 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
757 
WHUS73 KAPX 182125
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EST FRI FEB 18 2011

LMZ323-342-344>346-190400-
/O.CON.KAPX.GL.W.0043.000000T0000Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
425 PM EST FRI FEB 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
978 
WHUS73 KAPX 190919
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
419 AM EST SAT FEB 19 2011

LMZ323-342-344>346-191730-
/O.CON.KAPX.GL.W.0043.000000T0000Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
419 AM EST SAT FEB 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
445 
WHUS73 KAPX 191520
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EST SAT FEB 19 2011

LMZ323-342-344>346-192200-
/O.CAN.KAPX.GL.W.0043.000000T0000Z-110219T2200Z/
/O.NEW.KAPX.SC.Y.0020.110219T1520Z-110219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1020 AM EST SAT FEB 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 17, 3:42 PM EST, 1 minute earlier.

Area forecast discussion, Feb 17, 3:42 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EST THU FEB 17 2011

.SYNOPSIS.../ISSUED AT 340 PM/

A STORM SYSTEM MOVING ACROSS THE NORTHERN PLAINS...WILL LIFT NORTH
INTO HUDSON BAY FRIDAY. SOUTHWEST WINDS IN RESPONSE TO THIS
SYSTEM...WILL CONTINUE TO FORCE WARM MOIST AIR INTO NORTHERN
MICHIGAN THROUGH TONIGHT. THIS WARM AIR WILL GENERATE WIDESPREAD
DRIZZLE AND FOG...ACROSS THE NORTHERN LAKES INTO EARLY FRIDAY.

A COLD FRONT ASSOCIATED WITH THE PLAINS SYSTEM...WILL MOVE INTO THE
STATE EARLY FRIDAY...BEFORE EXITING EAST OF LAKE HURON FRIDAY
AFTERNOON. MUCH COLDER TEMPERATURES WILL FILTER INTO NORTHERN
MICHIGAN FRIDAY ON THE BACKSIDE OF THE EXITING COLD FRONT. COLD AIR
AND SOME SNOW SHOWERS...WILL LINGER THROUGH THE WEEKEND.

SWR

&&

.SHORT TERM.../ISSUED AT 340 PM/...TONIGHT

ON THE LATEST SURFACE WEATHER MAP...990 MB LOW PRESSURE WAS
CENTERED ACROSS NORTHERN MINNESOTA WITH A SURFACE WARM FRONT
ACROSS EASTERN UPPER AND A COLD FRONT EXTENDING SOUTHWARD INTO THE
EASTERN PLAINS. APX AND SURROUNDING RADARS SHOW AN AREA OF LIGHT
RAIN AND DRIZZLE STRETCHING FROM NORTHERN MICHIGAN INTO EASTERN
WISCONSIN. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND THE
TIMING OF THE COLD FRONT.

TONIGHT...AREA OF LOW PRESSURE ACROSS NORTHERN MINNESOTA WILL LIFT
NORTHEASTWARD INTO SOUTHEAST ONTARIO BY EARLY FRIDAY. THIS WILL LEAD
TO MORE LIGHT RAIN...DRIZZLE AND FOG OVER THE NEXT SEVERAL HOURS.
THE ASSOCIATED SURFACE COLD FRONT WILL THEN BLOW ACROSS THE REGION
AFTER MIDNIGHT PUTTING THE KABOSH TO THE MILD TEMPERATURES...MELTING
SNOW AND FOG. SO ONLY CHANCE POPS LATE AS THE REGION GETS INTO THE
DRY SLOT. THE MILD TEMPERATURES WILL REMAIN NEARLY STEADY OVER THE
NEXT SEVERAL HOURS BEFORE DROPPING OFF TOWARD FREEZING TOWARD
MORNING. WESTERLY WINDS WILL ALSO BEGIN TO RAMP UP AS WELL.

AJS

&&

.LONG TERM.../ISSUED AT 340 PM/...FRIDAY AND BEYOND

FRIDAY THROUGH SUNDAY NIGHT...PRIMARY FORECAST CONCERNS INTO THE MID
TERM PORTION OF THE FORECAST CENTER ON INITIAL LAKE EFFECT CHANCES
INTO SATURDAY...FOLLOWED BY EVOLUTION OF POTENTIALLY SIGNIFICANT
WINTER STORM SYSTEM LATE IN THE WEEKEND. RECENT (AND EVEN SOMEWHAT
REFRESHING) STINT OF WARM WEATHER WILL COME TO A CRASHING END INTO
FRIDAY AFTERNOON...AS STRONG SURFACE CYCLONE (SUB 980MB) CRUISES
NORTH TOWARD JAMES BAY BY MIDDAY FRIDAY...WITH ATTENDANT COLD FRONT
CLEARING THE CWA BY 18Z. BRIEF PUSH OF STRONG SUBSIDENCE/DRYING MAY
WELL ACT TO CLEAR THINGS OUT FOR A TIME INTO FRIDAY MORNING...
HOWEVER PUSH OF MUCH COLDER AIR INTO THE REGION (H85 TEMPS CRASHING
TOWARD -16C NORTH/-12C SOUTH) WILL SERVE TO KICK LAKE CONVECTION
INTO GEAR...PARTICULARLY ACROSS EASTERN UPPER MICHIGAN WHERE
PRESENCE OF DEEPER MOISTURE AND HIGHER INVERSION HEIGHTS UP AROUND
7KFT SHOULD HELP THINGS ALONG NICELY. WILL CONTINUE TO PAINT A
COUPLE INCHES ACROSS NORTHERN CHIPPEWA COUNTY INTO FRIDAY
NIGHT...WITH LESSER AMOUNTS IN WEST/NORTHWEST FLOW REGIMES OF
NORTHWEST LOWER WHERE MOISTURE RATHER PALTRY AND WARMER THERMAL
REGIME NOT OVERLY FAVORABLE FOR ANY BIG FLUFF (CLOUD TEMPS HANG
AROUND -14C OR SO). BIGGER STORY BY FAR WILL BE THE WINDS AS RAPIDLY
STEEPENING LOW LEVEL LAPSE RATES VIA ONGOING COLD ADVECTION
INCREASINGLY TAP INTO IMPRESSIVE FLOW ALOFT (40 KNOTS AROUND
950MB...AND 50-55 KNOTS UP NEAR INVERSION TOP). PER BUFKIT MOMENTUM
TRANSFER PROGS AND PATTERN RECOGNITION...WILL BEEF UP WIND GUSTS ALL
SPOTS ROUGHLY 18Z-03Z...AND WOULD NOT AT ALL BE SURPRISED TO SEE
ADVISORY LEVELS GUSTS IN A BUNCH OF SPOTS...ESPECIALLY DOWNWIND OF
LAKES MICHIGAN AND SUPERIOR. NOT EVEN IMPOSSIBLE FOR A FEW SPOTS TO
HIT WARNING LEVEL WINDS BRIEFLY. TEMPS TO BRIEFLY STEADY OUT INTO
MIDDAY THEN FALL RATHER QUICKLY INTO FRIDAY EVENING.

NEXT ISSUE WILL BE POTENTIAL FOR A SIGNIFICANT WINTER STORM TO
AFFECT AT LEAST A PORTION OF THE AREA LATER SUNDAY INTO SUNDAY NIGHT
AS LONGWAVE TROUGHING EJECTS EASTWARD FROM THE DESERT SOUTHWEST...
HELPING TIGHTEN A RATHER HEALTHY BAROCLINIC ZONE SOMEWHERE ACROSS
THE MIDWEST OR SOUTHERN LAKES (EXACT PLACEMENT FAR FROM CERTAIN).
ASSOCIATED FRONTOGENETIC RESPONSE IN ADVANCE OF APPROACHING UPPER
WAVE SHOULD ACT TO DEVELOP PRECIP EASTWARD WITH TIME LATER INTO
SUNDAY AND SUNDAY NIGHT...BUT WITH PLENTY OF UNCERTAINTY REGARDING
EXACT PLACEMENT OF VARIOUS FEATURES...MOST NOTABLY NORTHWARD EXTENT
OF WARM NOSE. WILL INTRODUCE A SN/IP/FZRA MIX ACROSS SOUTHERN
COUNTIES AT THIS TIME...BUT WITH RATHER LOW CONFIDENCE. ECMWF
GUIDANCE HAS BEEN RATHER STEADFAST WITH A MAIN SNOW EVENT AS STRONG
NORTHERN STREAM WAVE ACTS TO BLOCK OVERALL NORTHWARD PROGRESS TO
BOTH WARM AIR AND PRECIP. THIS ONE DEFINITELY BEARS CLOSE WATCHING
AND WILL REINTRODUCE A MENTION INTO THE AFTERNOON RENDITION OF THE
HAZARDOUS WEATHER OUTLOOK.

LAWRENCE

LATER PERIODS (MONDAY THROUGH THURSDAY)...IT TOOK 2/3 OF THE
WINTER...BUT THE LONGWAVE PATTERN HAS FINALLY FLIPPED INTO MORE
CLASSIC LA NINA WITH PERSISTENT TROUGHINESS IN THE WESTERN STATES
AND A MORE DOMINATE RIDGE OVER THE SOUTHEAST STATES. THIS PLACES
MICHIGAN IN A MORE ACTIVE QUASI-ZONAL OR SOUTHWEST UPPER FLOW REGIME
WITH A TIGHT THERMAL REGIME /BAROCLINICITY/ NEARBY RESULTING IN
P-TYPE QUESTIONS.  STILL LARGE QUESTION MARKS IN THE THE EARLY WEEK
FORECAST AS MODELS ARE STRUGGLING WITH AMOUNT OF NORTHERN/SOUTHERN
STREAM PHASING AND RESULTANT LOW PRESSURE AREA OVER THE GREAT LAKES.

DEPENDING ON THE DEGREE OF PHASING AND STRENGTH OF SURFACE LOW -
EITHER A DRY DAY ON MONDAY OR PRECIPITATION ENDING.  HUGH AMOUNT OF
UNCERTAINTY WITH FEATURES THAT CURRENTLY ARE OVER THE PACIFIC
OCEAN...SO WILL NOT GET TOO DETERMINISTIC RIGHT NOW.  WILL CARRY LOW
POPS FOR MONDAY AND LET THINGS RESOLVE THEMSELVES OVER THE NEXT FEW
DAYS.   ONE THING DOES LOOK CERTAIN...WHICH IS A SURGE OF MODIFIED
ARCTIC AIR MAKING A QUICK RETURN VISIT TO THE AREA WITH HIGHS IN THE
TEENS TO LOWER 20S...WITH SOME SUB-ZERO LOWS.  THE COLD AIR WILL NOT
LAST LONG...AS WARM AIR MAKES A MOVE BACK INTO THE GREAT LAKES FOR
MIDWEEK ...WITH POSSIBLY SOME LIGHT WARM AIR ADVECTION
PRECIPITATION.  NOTHING TO GET VERY EXCITED ABOUT AND WILL INCLUDE
ONLY LOW POPS FOR WEDNESDAY NIGHT AND THURSDAY.  TEMPERATURES
MODIFYING BACK INTO THE LOWER/MIDDLE 30S FOR HIGHS BY THURSDAY.

JK

&&

.MARINE.../ISSUED AT 340 PM/

FAIRLY GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE OVERNIGHT IN
ADVANCE OF RATHER STRONG LOW PRESSURE TRACKING TOWARD JAMES BAY. A
COLD FRONT ASSOCIATED WITH THE LOW WILL QUICKLY CROSS THE REGION
LATE TONIGHT...WITH A SIGNIFICANT PUSH OF MUCH COLDER AIR FLOWING
INTO THE AREA THROUGH FRIDAY NIGHT. INCREASING OVERLAKE INSTABILITY
WILL HELP MIX DOWN SOME VERY STRONG WINDS ALOFT...WITH WIDESPREAD
GALE FORCE WINDS LIKELY ON THE REMAINING OPEN NEARSHORE WATERS OF
NORTHERN LAKE MICHIGAN...AND EVEN THE POTENTIAL FOR A FEW GUSTS
NEARING 50 KNOTS. WINDS WILL SLOWLY SUBSIDE INTO SATURDAY
MORNING...BUT MORE NOTICEABLY INTO SATURDAY NIGHT AS HIGH PRESSURE
SLIPS THROUGH THE NORTHERN GREAT LAKES. ANOTHER AREA OF LOW PRESSURE
WILL APPROACH THE REGION LATER SUNDAY INTO MONDAY...BRINGING THE
POTENTIAL FOR SIGNIFICANT WINTRY PRECIPITATION...AND ALSO SMALL
CRAFT ADVISORY CONDITIONS.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1240 PM/...VALID FOR 18Z TAFS

A SURFACE WARM FRONT IS DRAPED ACROSS THE REGION...WHICH IS
PLAYING HAVOC ON CIGS AND VSBYS. ANYWHERE FROM VRF TO LIFR AT THE
TAF SITES OVER THE LAST FEW HOURS...AND EXPECT CONTINUED VARIANCE
THROUGH EARLY TONIGHT. A SURFACE COLD FRONT WILL THEN MOVE THROUGH
LATE TONIGHT LEADING TO HIGHER CIGS...VRF AT KAPN...BUT STILL MVRF
AT KTVC AND KPLN. IN ADDITION...WINDS WILL STRENGTHEN TOWARD
MORNING AND BE GUSTY INTO THE DAY ON FRIDAY.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 7 AM FRIDAY TO 5 PM EST SATURDAY FOR LMZ323-
     342-344>346.

&&
Hazardous weather outlook, Feb 17, 11:50 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1150 AM EST THU FEB 17 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
181200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1150 AM EST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

WARMER AND MORE HUMID WEATHER TODAY AND TONIGHT WILL HAVE SEVERAL
IMPACTS ON THE AREA. THIS INCLUDES THE POTENTIAL FOR ICE JAMS ON
AREA RIVERS...AND SOME DENSE FOG ESPECIALLY IN THE HIGHER TERRAIN OF
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PASSAGE OF A SHARP COLD FRONT WILL BRING TEMPERATURES DOWN BELOW
FREEZING QUICKLY ON FRIDAY ON BLUSTERY WESTERLY WINDS. WIND GUSTS
OF 40 TO 45 MPH WILL BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON AND
EVENING ACROSS EASTERN UPPER MICHIGAN.

GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS ALL REMAINING OPEN
NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN FRIDAY AND FRIDAY EVENING.

ACCUMULATING SNOW...ALONG WITH AREAS OF BLOWING SNOW...IS EXPECTED
FOR AREAS ALONG AND NORTH OF M-28 ACROSS CHIPPEWA COUNTY FRIDAY
AFTERNOON AND NIGHT.

THERE IS THE POTENTIAL FOR A LARGER STORM SYSTEM TO IMPACT THE
OUTLOOK AREA SUNDAY AND MONDAY.  AT THIS TIME...THERE IS A LARGE
AMOUNT OF UNCERTAINTY REGARDING SYSTEM DEVELOPMENT...PRECIPITATION
TYPES (RAIN VERSUS SNOW) AND AMOUNTS.  CONTINUE TO MONITOR THIS
OUTLOOK AND FORECAST DISCUSSIONS FOR LATER DETAILS ON THE POTENTIAL
STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TODAY.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:01 AM ESTSmall Craft AdvisoryAPX12 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.